Alert archive / New York / Lake Effect Snow Warnings in 2012

Lake Effect Snow Warning 3, NWS Albany, NY

November 25, 2012Herkimer County, New York

NWS Albany, NY issued this lake effect snow warning at Nov 25, 2012, 5:50 PM EST for Herkimer County, New York. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2012, 5:50 PM EST (22:50 UTC)
Expired
Nov 26, 2012, 6:20 AM EST
In force
13 hr
Issued by
NWS Albany, NY

County Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 69 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WWUS41 KALY 252250
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
550 PM EST SUN NOV 25 2012

NYZ032-260700-
/O.UPG.KALY.LE.Y.0005.000000T0000Z-121126T1700Z/
/O.NEW.KALY.LE.W.0003.121125T2250Z-121126T1700Z/
NORTHERN HERKIMER-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE
550 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON EST MONDAY. THE LAKE
EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...NORTHERN HERKIMER COUNTY.

* HAZARD TYPES...LAKE EFFECT SNOW WARNING.

* ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 8 INCHES.

* TIMING...THE SNOW WILL INCREASE IN INTENSITY TONIGHT INTO
  MONDAY MORNING.

* IMPACTS...REDUCED VISIBILITIES TO UNDER A HALF MILE AT TIMES IN
  THE HEAVIER LAKE EFFECT SNOW BANDS AND BLOWING SNOW. ROADS WILL
  ALSO BECOME SLIPPERY AND HAZARDOUS.

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES
IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES.  TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NYZ033-260700-
/O.CON.KALY.LE.Y.0005.000000T0000Z-121126T1700Z/
HAMILTON-
INCLUDING THE CITY OF...SPECULATOR
550 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
MONDAY...

* LOCATIONS...WESTERN HAMILTON COUNTIES.

* HAZARD TYPES...LAKE EFFECT SNOW ADVISORY.

* ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 6 INCHES.

* TIMING...THE SNOW WILL INCREASE IN INTENSITY TONIGHT INTO MONDAY
  MORNING...MAINLY ACROSS THE WESTERN PORTIONS OF THE COUNTY.

* IMPACTS...REDUCED VISIBILITIES TO UNDER A HALF MILE AT TIMES 
  IN THE HEAVIER LAKE EFFECT SNOW BANDS. ROADS WILL ALSO BECOME 
  SLIPPERY AND HAZARDOUS.

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

&&

$$
3 follow-up statements
253 
WWUS41 KALY 260242
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
942 PM EST SUN NOV 25 2012

NYZ032-261200-
/O.CON.KALY.LE.W.0003.000000T0000Z-121126T1700Z/
NORTHERN HERKIMER-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE
942 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
MONDAY...

* LOCATIONS...NORTHERN HERKIMER COUNTY.

* HAZARD TYPES...LAKE EFFECT SNOW WARNING.

* ACCUMULATIONS...LOCALIZED SNOW ACCUMULATION OF 5 TO 10 INCHES.

* TIMING...SNOW...HEAVY AT TIMES INTO MONDAY MORNING. SNOWFALL
  RATES COULD EXCEED AN INCH PER HOUR AT TIMES. 

* IMPACTS...REDUCED VISIBILITIES TO UNDER A HALF MILE AT TIMES 
  IN THE HEAVIER LAKE EFFECT SNOW BANDS AND BLOWING SNOW. ROADS 
  WILL ALSO BECOME SLIPPERY AND HAZARDOUS. 

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES
IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES.  TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NYZ033-261200-
/O.CON.KALY.LE.Y.0005.000000T0000Z-121126T1700Z/
HAMILTON-
INCLUDING THE CITY OF...SPECULATOR
942 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
MONDAY...

* LOCATIONS...WESTERN HAMILTON COUNTY.

* HAZARD TYPES...LAKE EFFECT SNOW ADVISORY.

* ACCUMULATIONS...LOCALIZED SNOW ACCUMULATION OF 3 TO 6
  INCHES...FROM SPECULATOR ON WESTWARD. 

* TIMING...NUMEROUS SNOW SHOWERS THROUGH MONDAY MORNING...MAINLY
  ACROSS THE WESTERN PORTIONS OF THE COUNTY. SNOWFALL RATES UP TO AN
  INCH PER HOUR AT TIMES.

* IMPACTS...REDUCED VISIBILITIES TO UNDER A HALF MILE AT TIMES 
  IN THE HEAVIER LAKE EFFECT SNOW BANDS. ROADS WILL ALSO BECOME 
  SLIPPERY AND HAZARDOUS. 

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

&&

$$
271 
WWUS41 KALY 260919
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
419 AM EST MON NOV 26 2012

NYZ032-261700-
/O.CON.KALY.LE.W.0003.000000T0000Z-121126T1700Z/
NORTHERN HERKIMER-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE
419 AM EST MON NOV 26 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* LOCATIONS...NORTHERN HERKIMER COUNTY.

* HAZARD TYPES...LAKE EFFECT SNOW WARNING.

* ACCUMULATIONS...LOCALIZED SNOW ACCUMULATION OF 6 TO 12 INCHES.

* TIMING...SNOW...HEAVY AT TIMES THIS MORNING. SNOWFALL RATES COULD
  EXCEED AN INCH PER HOUR AT TIMES.

* IMPACTS...REDUCED VISIBILITIES TO UNDER A HALF MILE AT TIMES 
  IN THE HEAVIER LAKE EFFECT SNOW BANDS AND BLOWING SNOW. ROADS 
  WILL ALSO BECOME SLIPPERY AND HAZARDOUS.

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES
IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL
INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES.  TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NYZ033-261700-
/O.CON.KALY.LE.Y.0005.000000T0000Z-121126T1700Z/
HAMILTON-
INCLUDING THE CITY OF...SPECULATOR
419 AM EST MON NOV 26 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* LOCATIONS...WESTERN HAMILTON COUNTY...ESPECIALLY WEST OF
  RAQUETTE LAKE AND PISECO.

* HAZARD TYPES...LAKE EFFECT SNOW ADVISORY.

* ACCUMULATIONS...LOCALIZED SNOW ACCUMULATION OF 3 TO 6 INCHES...
   FROM SPECULATOR ON WESTWARD.

* TIMING...NUMEROUS SNOW SHOWERS PRIOR TO NOONTIME...MAINLY ACROSS THE
  WESTERN PORTIONS OF THE COUNTY. SNOWFALL RATES UP TO AN INCH PER
  HOUR AT TIMES.

* IMPACTS...REDUCED VISIBILITIES TO UNDER A HALF MILE AT TIMES 
  IN THE HEAVIER LAKE EFFECT SNOW BANDS. ROADS WILL ALSO BECOME 
  SLIPPERY AND HAZARDOUS.

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE MID 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

&&

$$
020 
WWUS41 KALY 261120
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
620 AM EST MON NOV 26 2012


NYZ032-261230-
/O.CAN.KALY.LE.W.0003.000000T0000Z-121126T1700Z/
NORTHERN HERKIMER-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE
620 AM EST MON NOV 26 2012

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE LAKE
EFFECT SNOW WARNING FOR NORTHERN HERKIMER COUNTY.

THE THREAT FOR WIDESPREAD LAKE EFFECT SNOW HAS ENDED. ANY
ADDITIONAL SNOW WILL BE LIGHT PRIOR TO NOONTIME WITH A COATING TO
A HALF AN INCH OF ACCUMULATION. 

$$

NYZ033-261230-
/O.CAN.KALY.LE.Y.0005.000000T0000Z-121126T1700Z/
HAMILTON-
INCLUDING THE CITY OF...SPECULATOR
620 AM EST MON NOV 26 2012

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY FOR HAMILTON COUNTY.

SOME SCATTERED SNOW SHOWERS AND FLURRIES WILL CONTINUE OVER
SOUTHWESTERN HAMILTON COUNTY...BUT THE THREAT FOR HEAVY LAKE EFFECT
SNOW HAS ENDED. 

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this lake effect snow warning went out at Nov 25, 3:31 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Nov 25, 3:31 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EST SUN NOV 25 2012

.SYNOPSIS...
THE PERSISTENT CHILLY PATTERN WILL CONTINUE INTO AT LEAST THE
FIRST HALF OF THE WORK WEEK. A FEW UPPER LEVEL DISTURBANCES WILL
TRANSVERSE THE REGION PROVIDING PERIODS OF CLOUDS AND SOME LIGHT
SNOW OR SNOW SHOWERS. THOSE SNOW SHOWERS WILL BE MORE PROBLEMATIC
DOWNWIND OF THE GREAT LAKES AND IMPACT PORTIONS OF THE ADIRONDACKS
AND WESTERN MOHAWK VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM EST...THE MID AND UPPER LEVEL MOISTURE CONTINUES TO
QUICKLY SLIDE EAST OF THE REGION LEAVING BEHIND A MORE MOIST LOWER
LEVEL VIA CLOUD SEEDING. THIS CLOUD SEEDING HAS ASSISTED WITH THE
RECENT INCREASE IN LAKE EFFECT SNOW DOWNWIND OF THE GREAT
LAKES...AND IMPACTING PORTIONS OF OUR WESTERN MOHAWK VALLEY AND
ADIRONDACKS. RECENT RADAR TRENDS REVEAL AN INTENSIFYING BAND OF
SNOW COMING ASHORE ACROSS OSWEGO COUNTY AND 1KM ENHANCED VISIBLE
IMAGERY SUGGESTS THE CU/STRATOCU EXTENDS APPROX 120 MILES WESTWARD
ACROSS LAKE ONTARIO WITH HINTS OF CONTRIBUTIONS FROM SOUTHERN LAKE
HURON. FORECAST INVERSION HEIGHTS FROM THE BUFKIT PROFILES ACROSS
THE WESTERN MOHAWK VALLEY AND DOWNWIND OF LAKE ONTARIO SUGGEST
LEVELS WILL AVERAGE AROUND 9K FEET WHERE THE TOP OF THE INVERSION
TOUCHES THE -18 TO -20C. THIS WOULD POINT TOWARD THE POTENTIAL FOR
SOME LIGHTNING BUT WILL NOT INCLUDE IN THE GRIDS. HOWEVER...THIS
WILL ENHANCE SNOWFALL RATES AS THESE BANDS PROPAGATE INLAND. PER
THE CSTAR LAKE RESEARCH OF INLAND PENETRATION OF THESE LAKE BANDS
SUGGESTS OVER 100 MILE INLAND ASSUMING WE CONTINUE WITH SOUTHERN
LAKE HURON CONTRIBUTION. IF WE LOSE UPSTREAM CONNECTION...WE CAN
CUT THIS INLAND PENETRATION TO HALF WHICH WILL BE AN ISSUE FOR
NORTHERN HERKIMER COUNTY WITH ACCUMULATING SNOWFALL. FOR NOW...WE
WILL FAVOR THE WETTER SOLUTION AND CONTINUE WITH LAKE EFFECT SNOW
ADVISORY FOR NORTHERN HERKIMER AND WESTERN HAMILTON COUNTIES. H2O
VAPOR IMAGERY DOES SUGGEST A COUPLE OF SHORT WAVES TRACKING ACROSS
THE NORTHERN GREAT LAKES REGION WHICH MAY DISRUPT THE FLOW AND
BACK IT TO TAKE THE BAND A LITTLE FURTHER NORTH BEFORE4 RETURNING
TO A MORE WEST TO EAST FLOW OVERNIGHT. REMAINDER OF THE
REGION...EXPECTATIONS FOR ADDITIONAL STRATUS CLOUDS AND PERHAPS
SOME FLURRIES OR LIGHT SNOW SHOWERS WHICH WILL BE MORE AN ISSUE
ACROSS THE HIGHER TERRAIN AND ESPECIALLY INTO THE CATSKILLS WITH
LOWS RANGING FROM THE UPPER TEENS TO THE UPPER 20S /HIGHER VALUES
ACROSS THE MID HUDSON VALLEY/.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS THE AFOREMENTIONED SHORT WAVE/S/ TRACK EAST OF THE REGION BY
SUNRISE MONDAY...LAKE BANDS WILL BEGIN TO SHIFT SOUTHWARD ACROSS
THE MOHAWK VALLEY AND WEAKEN AS DRIER AIR ALOFT AND LOWERING
INVERSION HEIGHTS COMMENCE. HOWEVER...THERE SHOULD REMAIN AN AMPLE
SCT-BKN STRATUS DECK THROUGHOUT THE REGION DESPITE SURFACE
PRESSURES RISING THROUGH THE DAY. HIGH TEMPERATURES MONDAY WILL
NOT BE TOO MUCH DIFFERENT THAN SUNDAYS HIGHS WITH MAINLY 20S FOR
THE HIGHER TERRAIN AND 30S ELSEWHERE.

SHORT WAVE...AS SEEN IN THE H2O VAPOR LOOP IMAGERY...WAS
APPROACHING THE BIG SKY COUNTRY OF MONTANA. THIS WAVE WILL DIVE
INTO THE NORTHERN TIER OF THE CONUS THROUGH MONDAY AND TRACK
SOUTHEAST ALONG THE FOOTHILLS OF THE ROCKIES. THE DOWNSTREAM UPPER
FLOW REMAINS RATHER CONFLUENT WHICH SUGGESTS THIS WAVE WILL NOT
TAP INTO THE SOUTHERN CONUS MOISTURE AND WILL HAVE TO UTILIZE THE
PACIFIC MOISTURE THAT WAS STREAMING ACROSS THE CENTRAL ROCKIES.
EXPECTATION...AS HAS BEEN WELL ADVERTISED IN THE ECMWF THE PAST
SEVERAL DAYS...IS FOR THIS WAVE TO TRACK MAINLY SOUTH OF THE
REGION MONDAY NIGHT INTO TUESDAY. THERE WILL BE ANOTHER
OPPORTUNITY FOR ADDITIONAL CLOUD SEEDING ACROSS THE GREAT LAKES
WITH AN RENEWED ENHANCEMENT OF LAKE ACTIVITY THROUGH THIS PERIOD.
ACCUMULATIONS UP TO A COUPLE OF INCHES ARE POSSIBLE ACROSS
NORTHERN HERKIMER AND HAMILTON COUNTIES WITH THIS LAKE
ENHANCEMENT. OTHERWISE...WITH RESPECT TO THE WAVE PASSING BY TO
OUR SOUTH...GLOBAL AND SHORT TERM MODELS CONTINUE TO SHOW A MORE
DRIER SOLUTION SOUTH OF ALBANY. FOR NOW...WE WILL CONTINUE WITH
THE CURRENT CHC-SCT POPS FOR LIGHT SOUTH SOUTH OF THE CAPITAL
DISTRICT AND FLURRY POTENTIAL ELSEWHERE. AS CLOUDS WILL BE
PREVALENT...HAVE KEPT TEMPS CLOSE TO OR SLIGHTLY COOLER THAN MOS
NUMBERS.

BY TUESDAY NIGHT...WE FIND OURSELVES IN-BETWEEN THE DEPARTING
SYSTEM TO OUR SOUTH AND THE NEXT UPSTREAM WAVE APPROACHING THE
CENTRAL GREAT LAKES REGION. WITH AN BRIEF ANTICYCLONIC SURFACE
FLOW AT THE SURFACE AND LACK OF UPPER LEVEL TRIGGERS...WE WILL
FORGO ANY MENTION OF PRECIP AT THIS TIME. SINCE SEVERAL BREAKS IN
THE OVERCAST ARE EXPECTED...WE WILL FOLLOW A COLDER SOLUTION WITH
RESPECT TO OVERNIGHT LOWS...ESPECIALLY WHERE FRESH SNOW COVER IS
EXPECTED.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE EXTENDED WILL BEGIN WITH A FRONTAL BOUNDARY OR MAYBE TWO OF THEM
CROSSING THE REGION ON WEDNESDAY. THE FRONTAL BOUNDARY(S) COULD
BRING SOME INNOCUOUS SNOW SHOWERS MAINLY TO AREAS NORTH AND WEST OF
THE CAPITAL DISTRICT...BUT ANY AMOUNTS SHOULD BE FAIRLY LIGHT AND
SCATTERED.

BEHIND THE FRONT...ANOTHER ROUND OF CHILLY NORTHWESTERLY FLOW WITH
H850 TEMPERATURES AROUND -10C...WILL LIKELY PRODUCE ANOTHER ROUND OF
LAKE EFFECT SNOW SHOWERS. AT THIS VANTAGE POINT...THIS DOES NOT LOOK
LIKE A SIGNIFICANT EVENT AS THE FLOW LOOKS TOO NORTHWESTERLY (AS
OPPOSED TO WESTERLY) AND ANTICYCLONIC. (A NORTHWESTERLY FLOW TENDS TO
BREAK THE BANDS APART MITIGATING HEAVIER AMOUNTS OF SNOWFALL AS WELL
AS KEEPING A LOT OF THE BANDS TO OUR WEST THE ANTICYCLONIC FLOW
SUPPRESSES ASCENT AND THUS LEFT MOISTURE AVAILABLE TO PRECIPITATE
OUT OF THE CLOUDS).

OF COURSE THIS SCENARIO WILL BE CLOSELY MONITORED AS GET CLOSER TO
THIS TIME FRAME TO SEE IF THERE ARE ANY CHANGES TO THIS CURRENT
THINKING.

MOST OF LAKE EFFECT ACTION WILL TAKE PLACE NORTH AND WEST OF ALBANY
(THE USUAL SUSPECTS...ADIRONDACKS/MOHAWK VALLEY...CATSKILLS).

BY THURSDAY...A BACK DOOR COLD FRONT IS FORECAST TO SLIP SOUTH
THROUGH OUR REGION...ENFORCING THE CHILLY AIR MASS...AND PERHAPS
BRINGING A FEW MORE SNOW SHOWERS TO OUR NORTHWESTERN AREAS.

A SMALL CANADIAN HIGH IS FORECAST TO QUICKLY BUILD IN THURSDAY
NIGHT TO BRING PERHAPS THE COLDEST NIGHT OF THE YEAR...ESPECIALLY
THOSE AREAS WHERE A SNOW PACK WILL BE IN PLACE (DOWNWIND OF LAKE
ONTARIO - MOHAWK VALLEY AND ADIRONDACKS). DRY COLD WEATHER LOOKS TO
HOLD INTO FRIDAY.

AFTER THAT...AS THE SURFACE HIGH WILL BEGIN TO SLIP
OFFSHORE...AND A SOUTHERLY FLOW WILL INITIALLY WARM THE MID LAYERS
OF THE ATMOSPHERE. OVERRUNNING OF THIS WARMER SLIGHTLY MORE MOIST
AIR COULD BRING A ROUND OF LIGHT WINTRY PRECIPITATION...BUT THIS
FAR OUT...WE WILL ONLY GO WITH SLIGHT CHANCES FRIDAY NIGHT THROUGH
SATURDAY NIGHT SINCE TIMING ISSUES ARE IMPOSSIBLE TO NAIL DOWN
THIS FAR OUT.

BY SUNDAY...THE SOUTHERLY FLOW SHOULD BRING MILDER TEMPERATURES BUT
STILL THE THREAT OF MAINLY LIQUID RAIN SHOWERS.

TEMPERATURES WILL CONTINUE TO RUN BELOW NORMAL THROUGH FRIDAY...WITH
HIGHS MAINLY IN THE 30S VALLEY LOCATIONS...20S HIGHER TERRAIN.
OVERNIGHT LOWS WILL BE IN THE 20S FROM ALBANY SOUTH AND EAST...TEENS
NORTH AND WEST...AND EVEN SINGLE NUMBERS COME FRIDAY MORNING IN
THOSE COLD SHELTERED SNOW COVERED MOUNTAIN VALLEYS.

SATURDAY/S HIGHS WILL BEGIN TO RETURN TO MORE SEASONABLE
LEVELS...STILL CHILLY IN THE 30S TO LOWER 40S...BUT THEN WARMING TO
HIGHER INTO THE 40S MOST PLACES BY SUNDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
STRATOCU CLOUDS OF AROUND 4-5 KFT ASSOCIATED WITH LAKE EFFECT
ACTIVITY WILL CONTINUE TO IMPACT THE REGION THROUGH THE TAF
PERIOD. A FEW LAKE EFFECT SNOW SHOWERS OR FLURRIES MAY MOVE
NEAR/ACROSS KALB THIS AFTN AND KGFL OVERNIGHT...BUT FLYING
CONDITIONS WILL REMAIN VFR AS VSBYS WILL REMAIN GREATER THAN 6SM
AT ALL TIMES. A FEW UPSLOPE CLOUDS ALONG WITH A NEARBY FLURRY MAY
ALLOW FOR SOME HIGH END MVFR CIGS AT KPSF THIS AFTN...BUT THIS
LOOKS TO BE BRIEF...AND IT WILL BE VFR THERE MOST OF THE TIME THIS
AFTN/EVENING.

CLOUDS WILL SCT OUT AT KPOU/KPSF/KALB OVERNIGHT AS THE BEST LAKE
MOISTURE SHIFT NORTH OF THESE SITES. KGFL MAY STILL SEE BKN-OVC CIGS
AROUND 4 KFT OVERNIGHT.

VFR CONDITIONS WILL CONTINUE ON MONDAY. SOME DIURNAL CLOUDS ARE
POSSIBLE...ESP FOR THE NORTHERN AND HIGHER TERRAIN SITES...DURING
THE DAY ON MONDAY BUT CIGS WILL REMAIN HIGH ENOUGH TO STAY VFR.

WESTERLY WINDS WILL CONTINUE TO BE GUSTY THIS AFTN...WITH A FEW
GUSTS OF 20-25 KTS POSSIBLE. THE GRADIENT WILL WEAKEN OVERNIGHT
ALLOWING FOR WINDS 10 KTS OR LESS AS THE WIND SWITCHES TO A SW
DIRECTION. DURING DAYTIME MIXING ON MONDAY...WINDS WILL RETURN TO A
WESTERLY DIRECTION AND BE A LITTLE GUSTY AT TIMES...WITH GUSTS UP TO
20 KTS POSSIBLE.

OUTLOOK...
SUN NITE-MON...VFR. NO SIG WX.
TUE-TUE NIGHT...VFR...CHC -SHSN SOUTH.
WED-FRI...VFR. NO SIG WX.

&&

.HYDROLOGY...
NO HYDROLOGIC PROBLEMS ARE EXPECTED THROUGH THE NEXT 5 DAYS.

LAKE EFFECT SNOWS WILL IMPACT PORTIONS OF THE WESTERN ADIRONDACKS
AND WESTERN MOHAWK VALLEY THROUGH TONIGHT WHERE SEVERAL INCHES OF
NEW SNOW IS EXPECTED. OTHERWISE...A LIGHT ACCUMULATION OF SNOW MAY BE
POSSIBLE TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT TUESDAY
INTO TUESDAY NIGHT AS AN AREA OF LOW PRESSURE PASSES SOUTH OF LONG
ISLAND.

WITH THE COLDER AIRMASS IN PLACE SOME ICE WILL START TO DEVELOP ON
RIVERS AND PONDS ESPECIALLY ACROSS THE NORTH COUNTRY AND THE
HIGHER TERRAIN. SOME ICE EFFECTS COULD BE SEEN ON GAGES BY LATE
IN THE WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...LAKE EFFECT SNOW ADVISORY UNTIL NOON EST MONDAY FOR NYZ032-033.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...HWJIV
AVIATION...FRUGIS
HYDROLOGY...IAA/BGM

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Nov 25, 3:33 PM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EST SUN NOV 25 2012

NYZ032-033-261200-
NORTHERN HERKIMER-HAMILTON-
333 PM EST SUN NOV 25 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL NOON EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER AND
HAMILTON COUNTIES.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER SPOTTERS
ARE ENCOURAGED TO SEND SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-261200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
333 PM EST SUN NOV 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...MOST OF EAST CENTRAL NEW
YORK WITH THE EXCEPTION OF NORTHERN HERKIMER AND HAMILTON COUNTIES AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 4:16 AM ESTLake Effect Snow AdvisoryALYHamilton, Herkimer26 hr

Nearby

Lake Effect Snow Warnings in New York, 2012Every lake effect snow warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.